Tag Archives: Lisinopril

Changes in Meds.

My cardiologist has decided to change some of my meds since I’ve been having so many reactions to them.  First of all, he decided to take me off of Lisinopril.  He believes it is what caused all of my severe abdominal pain when they doubled the dose.  Instead, I will now be taking Cozaar, which does the same thing but works differently in the body.  So far, so good.  I still have mild abdominal pain that comes and goes to the left and right of my belly button, but it hasn’t been severe enough to worry.  But I am worried – wondering if it is GI or related to my surgery.  

Since I’ve been off of a statin since I had severe reactions to both that I tried, my cardiologist consulted with a cholesterol expert and they found a new one for me to try.  It’s called Livalo (pitavastatin), and luckily, the office gave me samples for 3 weeks.  Every little bit of savings helps in case I’m allergic to this one, too.  I hate that I lost so much money on the Crestor.  Ugh.  Since I am taking the Cholestyramine (prescribed by my GI doctor), I cannot take the new statin at the same time.  Since statins work better at night, I am taking it around dinner time.  I take the Cholestyramine before bed when I take my other nightly meds.  On the Livalo, so far, I’ve had two hot flashes (I got really hot on the first statin I took) with no fever.  I have noticed that my chest tightness and pain is much more frequent and longer in duration than it was before.  Not sure if that is due to either of these new meds or if it is something else.  I’m documenting my symptoms to report back to the doctor at my appointment next week.  

I also learned that my EKG is still abnormal, even though someone said it was “beautiful” at a recent appointment.  When I asked the nurse about it, she said they aren’t sure what my new normal may be.  My current EKG, and I guess all EKGs since the heart attack, have had T inversions.  I’ll ask more questions about that at my next appointment since they do a new EKG every time.